It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-12-2010, 07:01 PM   #1
Junior Member
(female)
 
Join Date: Sep 2010
Location: Somewhere,Midwest, USA
Posts: 15
DazeeMae HB User
Opana Dependence - Weaning Off, need advice

I have had chronic pain for most of my life, in my early 20's doctors did not take me seriously so I learned to live with it... they basically convinced me it was either all in my head or I was just a big wimp. Muscle spasms, pain in right side of neck, shoulder and right arm. It was only after 20 years of pain (right side only) that I began to experience the pain down my left arm as well. I also had tingling and numbness in hands and arms. At this point I again went for help and my current primary care physician sent me to physical therapy and when they suggested they could not help me, the tests began (xray, cat scan, myelogram). It was determined I had 3 herniated disc's in my neck, as well as severe bone spurs, arthritis from top to bottom and stenosis. At this point I was referred to a Neuro Surgeon who said either surgery or he could suggest a pain management doctor. I decided to go the pain management route for the time being. He treated me as follows:

Opana ER 5mg for about 6 months and then my pain management doctor upgraded to 10mg because I was not getting any relief. I was also prescribed Percocet 5mg but allowed to take 2 at a time for break through pain. I also had been taking Soma 4x daily. I have been on this regiment for approximately 18 months. As my pain level worsened the pain management doctor said we could up the strength of my Opana ER, however, I was very leery of increasing the dosage. He gave me some Fetenyl patches (25mg), but they did not do much more for the pain and I hated the way they made me feel. He suggested that I return to my neurosurgeon to see if my problems had worsened. After undergoing another myelogram and cat scan it was determined that I no longer had any disc at all left between c5/c6 and c6/c7 and very little between c4/c5. The Neuro Surgeon said it was really of no use putting off surgery any longer because I was now at the point of causing permanent nerve damage. (along with the pain I was now experiencing almost complete numbness in some of my fingers as well as my forearms constantly felt like I had an ice pack on them)

I had surgery 4 weeks ago to replace 2 discs and fusion of c/4 through c/7 and removal of bone spurs (which I was told were very prominent and pushing on several nerves as well as spinal cord). I now have a titanium plate as well 6 titanium screws. Not sure if it is of any significance but he told me my bones were like marble requiring him to pound the screw in.... something he told me that he had never had to do before.

Now for my issue. It has been 4 weeks and my pain level has decreased to such a point that I want to be off all pain meds. The PM has told me that I may still require some meds but that remains to be seen. I am working with them to wean me off the Opana ER (10mg 2x day) and it has been the worst experience of my life. I'm wondering if anyone has advice with this particular medication to help with the withdrawal symptoms.

The doctor is weaning me off as follows:

5 days - drop to 5mg tablets 2x day
5 days - drop to 5mg tables 1x day
And then stop completely.

The withdrawals have been horrific. To me this seems like a very fast weaning of the meds or is this normal? Just as I began to feel human after the first 5 days it has started all over with the next 5 days (currently on day 2 of the 2nd 5 days). I am dreading with every fiber of my being, when I begin taking nothing.

Any suggestions? I have been taking hot showers and baths, vitamins, immodium for my stomach, benedryl (2 pills) to help me sleep (although not very helpful). I get what I assume is restless leg syndrome and spend most of my time walking in circles are rocking myself back in forth while sitting Indian style on the couch or bed. Aching from head to toe, chills but no fever and very very b*tchy. I feel like I'm going insane.

I thank God I had the good sense not to increase my dosage, I cannot imagine weaning off 20 or 40 mg. Any suggestions, words of encouragement, etc are welcome.... I have almost 3 weeks worth of 10mg sitting in my medicine cabinet and it is so tempting just to go take one so these withdrawal symptoms will just go away. But I refuse to start over. I had no idea this would be so bad. In many ways, this has been much much worse than the surgery itself.

When I began taking the Opana the doctor told me that it was not an "addicting" drug when taken as prescribed (I had no idea people crushed and snorted this stuff). What he failed to mention, or perhaps I failed to "hear", is that it may not be addicting in a mental sense but you sure has heck develop a dependence to the drug.

There may be no miracle cure, but I'm looking for any suggestions or to talk to someone going through this. My family, although very supportive, really has not idea what I'm going through.

Thanks for taking the time to read my story!!

 
Sponsors Lightbulb
   
Old 09-13-2010, 08:31 AM   #2
Inactive
(male)
 
Join Date: Jul 2009
Posts: 5
buckeyetim HB User
Re: Opana Dependence - Weaning Off, need advice

Hey, I just read up on that drug...Yes, the WD is going to be horrible. Physical for about a week, then you are going to have to wait it out until the depression, anxiety decreases and your motivation increases. When coming off the sub, my dr. prescribed me a benzo for the first week and clonadine. I think those did help. I'm on 15 off sub and finally feeling somewhat productive.
I encourage you to take as much time off work as you can and get ready for about 2 weeks of down time. Hope this helped....

 
Old 09-13-2010, 11:32 AM   #3
Junior Member
(female)
 
Join Date: Sep 2010
Location: Somewhere,Midwest, USA
Posts: 15
DazeeMae HB User
Re: Opana Dependence - Weaning Off, need advice

Buckeye thank you for responding. I just got off the phone with my pain management doctors office and they are going to call in some Xanax to help me get through the rest of it. I'm about 1/2 way there. They actually had the nerve to tell me I was weaning off too quickly. I told them that I was just following their directions. Hopefully, this will be a learning experience for them for future patients who need to wean off.

I sure hope the Xanax helps, at this point I think I'd literally cut off my right arm if it would make the w/d symptoms go away. It's been absolutely horrible and I couldn't imagine it would be worse than the surgery itself, but it is I do have fetenyl patches and 10mg opana in the medicine cabinet and have to admit I've been tempted to use them just so I could be out of my misery if only for a short time, but I do not want to start over. Thankfully I think I'm dependent and not an addict.... I never thought there was a difference until I started going through this. I have a couple of friends who were addicts, one died and one got sober and apparently the mental anguish was just as bad as the physical. For me it has been mostly physical with the exception of feeling like I'm going crazy due to lack of sleep.

 
Old 09-14-2010, 10:43 AM   #4
Junior Member
(female)
 
Join Date: Sep 2010
Location: Somewhere,Midwest, USA
Posts: 15
DazeeMae HB User
Re: Opana Dependence - Weaning Off, need advice

Anybody else experience someone who has no idea what you are going through try to give you advice like.... go for a walk, read a book, rent a movie, it should help keep your mind off of it. Or maybe the next phase won't be so bad. (This coming from a person who cannot quit smoking cigarettes). I want to scream! I can't focus, I can't read, I don't want to watch a movie. They really don't get it. I said okay.... "let's amputate your leg and I'll give you book to read to get your mind off your misery"....

I guess I will have to apologize for being so snarky... but not today! I don't have the will nor the Patience!

Even if no one is reading this... I have to say it is slightly therapeutic to share my misery on a board where there are others who know what I'm going through.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Opana vs Ms Contin lifeaftr40 Pain Management 12 03-18-2010 12:33 AM
Opana ER/opinions sammyo1 Pain Management 6 12-15-2009 06:30 AM
Opana ER Side Effects - Anyone else have these problems? wt2 Pain Management 3 10-28-2008 07:01 PM
Headache from Hydrocodone now on Opana? 10sox Pain Management 12 07-30-2008 06:18 AM
nothing is workin for me {opana & dilaudid} deviphish Pain Management 6 03-10-2008 06:51 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!